Alert archive / Michigan / Tornado Warnings in 2026
Tornado Warning 3, NWS Northern Indiana
NWS Northern Indiana issued this tornado warning at Mar 6, 2026, 4:03 PM EST for Branch County, Saint Joseph County, Michigan. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 6, 2026, 4:03 PM EST (21:03 UTC)
- Expired
- Mar 6, 2026, 4:30 PM EST
- In force
- 27 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Tornado
- Observed
- Damage threat
- Considerable
- Hail
- 1.0 in
Counties Branch County, MI, Saint Joseph County, MI
The radar
The Northern Indiana radar (KIWX), 77 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 486 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
505
WFUS53 KIWX 062103
TORIWX
MIC023-149-062130-
/O.NEW.KIWX.TO.W.0003.260306T2103Z-260306T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Northern Indiana
403 PM EST Fri Mar 6 2026
The National Weather Service in Northern Indiana has issued a
* Tornado Warning for...
Northeastern St. Joseph County in southwestern Michigan...
Northwestern Branch County in southwestern Michigan...
* Until 430 PM EST.
* At 403 PM EST, a confirmed large and extremely dangerous tornado
was located near Centreville, or near Three Rivers, moving
northeast at 40 mph. Reports of damage have been received in Three
Rivers.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Emergency management confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris
may be deadly to those caught without shelter. Mobile
homes will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete
destruction is possible.
* This tornadic thunderstorm will remain over mainly rural areas of
northeastern St. Joseph and northwestern Branch Counties, including
the following locations... Mendon, Leonidas, Fishers Lake, and
Sherwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 4201 8522 4193 8556 4200 8561 4207 8551
4207 8527
TIME...MOT...LOC 2103Z 240DEG 34KT 4199 8554
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.00 IN
$$
FISHER1 follow-up statement
880
WWUS53 KIWX 062119
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
419 PM EST Fri Mar 6 2026
MIC023-149-062130-
/O.CON.KIWX.TO.W.0003.000000T0000Z-260306T2130Z/
St. Joseph MI-Branch MI-
419 PM EST Fri Mar 6 2026
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM EST FOR
NORTHEASTERN ST. JOSEPH AND NORTHWESTERN BRANCH COUNTIES...
At 418 PM EST, a severe thunderstorm capable of producing a tornado
was located near Colon, or 14 miles east of Three Rivers, moving
northeast at 40 mph. This storm has a history of producing tornadoes
and has caused damage in the Three Rivers area.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Leonidas, Mendon, and Sherwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4196 8543 4202 8551 4206 8542 4207 8527
4201 8522
TIME...MOT...LOC 2118Z 242DEG 35KT 4203 8536
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
FISHERWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this tornado warning went out at Mar 6, 1:31 PM EST, 2 hours 32 minutes earlier. Its key messages:
- Record or near record high temperatures this afternoon.
- Scattered showers and storms (20-50%) this afternoon into this evening, mainly north of US 24 corridor. A few storms could produce small hail and wind gusts in excess of 40 mph.
- A round of showers and storms (80%+) tracks through later tonight into Saturday morning. A few strong to severe storms are possible with the threats of isolated wind gusts in excess of 50 mph and marginally severe hail.
- Dry weather returns for Sunday and Monday, but more showers and storms expected for Tuesday into Wednesday.
Area forecast discussion, Mar 6, 1:31 PM EST, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 131 PM EST Fri Mar 6 2026 .KEY MESSAGES... - Record or near record high temperatures this afternoon. - Scattered showers and storms (20-50%) this afternoon into this evening, mainly north of US 24 corridor. A few storms could produce small hail and wind gusts in excess of 40 mph. - A round of showers and storms (80%+) tracks through later tonight into Saturday morning. A few strong to severe storms are possible with the threats of isolated wind gusts in excess of 50 mph and marginally severe hail. - Dry weather returns for Sunday and Monday, but more showers and storms expected for Tuesday into Wednesday. && .DISCUSSION... Issued at 130 PM EST Fri Mar 6 2026 Warm front nearing the MI border will continue to lift north this afternoon and evening with fog giving way to near record warmth and increasingly breezy southwest winds. Will have to monitor chances (20-50%) for a few showers/storms to clip areas mainly north of the US 24 corridor late this afternoon/evening as a subtle mid level impulse lifts into the western Great Lakes and trailing outflow from upstream convection attempts to fold east into the lower Great Lakes. Overall forcing is weak, but ramping background flow and up to 1000 j/kg of MLCAPE continues to hint at the low chance (Marginal Svr Risk / 5%) for an isolated strong-to-severe storm. Somewhat breezy and unseasonably mild the story otherwise into much of the overnight with temperatures generally holding in the low-mid 60s. Better prospects for a round of showers and storms arrives later tonight into Saturday morning from west to east as the main upper level trough lifts northeast toward the western/northern Great Lakes sending a pre-frontal trough and moisture axis through. A convectively induced shortwave could also enhance rain/thunder coverage during this time, though expectations are for this incoming convection to come through in a weakened state due to outpacing stronger upper level support and unfavorable diurnal timing. With that said, still cannot rule out a marginally strong to severe storm given the pre-frontal 60F dewpoint air and strong background flow. Saturday afternoon will then feature the passage of the system cold front with breezy/mild conditions and the chance (30-40%) for renewed shower/iso storm development along the front. Air mass will likely be pretty worked over with limited instability for the cold front limiting coverage and the severe threat. Sunday into much of next week will feature a transition to quasi- zonal flow with several strong upper level jet streaks traversing the northern tier of the lower 48. Sunday and Monday are a couple of dry days with temps likely recovering up to near 70F early next week. Ensemble and deterministic model solutions then continue to point to later Tuesday into Wednesday morning for the next good chance for a period of rain and embedded thunder as buckle in the jet sends a decent frontal wave through. Cooler, yet still above normal, weather then to follow behind this system for the second half of the week. && .AVIATION /18Z TAFS THROUGH 18Z SATURDAY/... Issued at 1225 PM EST Fri Mar 6 2026 Visibilities have improved some at the terminals, but low ceilings persist causing IFR conditions. Confidence is still low on if rain and storms will impact the terminals this afternoon, but the best chances will be at SBN after 20Z. Southerly winds will become increasingly gusty today ahead of an incoming cold front; gusts as high as 25-30 kts will be possible this evening and into the early overnight hours. Some LLWS will also be possible ahead of an approaching cold front overnight into Saturday morning. There will then be a better chance for showers and thunderstorms after 10Z and into Saturday afternoon. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...None. OH...None. MI...None. MARINE...None. && DISCUSSION...Steinwedel AVIATION...Cobb
Hazardous weather outlook, Mar 6, 11:49 AM EST, 4 hours 14 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Northern Indiana 1149 AM EST Fri Mar 6 2026 INZ005>008-012>015-103-104-116-203-204-216-MIZ078>081-177-277-071700- Elkhart-Lagrange-Steuben-Noble-Starke-Pulaski-Marshall-Fulton IN- Northern La Porte-Eastern St. Joseph IN-Northern Kosciusko- Southern La Porte-Western St. Joseph IN-Southern Kosciusko-Cass MI- St. Joseph MI-Branch-Hillsdale-Northern Berrien-Southern Berrien- 1149 AM EST Fri Mar 6 2026 /1049 AM CST Fri Mar 6 2026/ This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...This afternoon and tonight. There is a chance of thunderstorms this afternoon into this evening. A few storms may produce wind gusts in excess of 40 mph and small hail. There is another chance of storms late tonight across northwest Indiana into southwest Lower Michigan. An isolated severe storm cannot be ruled out with the potential main threats as isolated damaging wind gusts and isolated large hail. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a chance of thunderstorms Saturday through early afternoon, but severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ009-017-018-020-022>027-032>034-OHZ001-002-004-005-015-016-024- 025-071700- De Kalb-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-Wells- Adams-Grant-Blackford-Jay-Williams-Fulton OH-Defiance-Henry-Paulding- Putnam-Van Wert-Allen OH- 1149 AM EST Fri Mar 6 2026 This Hazardous Weather Outlook is for northern Indiana and northwest Ohio. .DAY ONE...This afternoon and tonight. There is a chance of storms late tonight. An isolated severe storm cannot be ruled out with the potential main threats as isolated damaging wind gusts and isolated large hail. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a chance of thunderstorms on Saturday. An isolated strong to severe storm is possible with isolated damaging wind gusts and isolated large hail as the potential main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-071700- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1149 AM EST Fri Mar 6 2026 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. There is a chance of thunderstorms this afternoon and evening. A few storms may produce some hail and wind gusts over 35 knots. There is another chance of the thunderstorms late tonight. A few storms may produce half inch to one inch hail along with isolated wind gusts over 35 knots. Hazardous conditions for small craft are possible late tonight into early Saturday. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous conditions are likely for Tuesday night into Thursday.
In the hours before
Special weather statement, Mar 6, 1:54 PM EST, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1254 PM CST Fri Mar 6 2026
INZ103-061930-
Northern La Porte IN-
1254 PM CST Fri Mar 6 2026
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LA PORTE COUNTY
THROUGH 130 PM CST...
At 1253 PM CST, Doppler radar was tracking a strong thunderstorm over
Westville, moving northeast at 35 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage is possible.
Locations impacted include...
Michigan City, La Porte, Westville, Trail Creek, Kingsbury, Pinola,
Waterford, Pinhook, Springville, and Otis.
This includes the following highways...
Interstate 80 in Indiana between mile markers 38 and 51.
Interstate 94 in Indiana between mile markers 34 and 41.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Northern Indiana.
&&
LAT...LON 4164 8693 4172 8683 4170 8669 4154 8668
4152 8682 4152 8690 4154 8690 4155 8693
TIME...MOT...LOC 1853Z 236DEG 31KT 4156 8693
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
CLHLocal storm report, Mar 6, 3:49 PM EST, 14 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
349 PM EST Fri Mar 6 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM Tornado 2 WNW Edwardsburg 41.81N 86.11W
03/06/2026 Cass MI Broadcast Media
Picture obtained of damage to a house in
this location. Time estimated by radar.
&&
CRLocal storm report, Mar 6, 3:54 PM EST, 9 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
354 PM EST Fri Mar 6 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM Tornado 2 NNW Juno Lake 41.84N 86.00W
03/06/2026 Cass MI Trained Spotter
Tree down and toppled center pivot in this
location. Time estimated by radar.
&&
CRThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 9:06 PM EST | Dense Fog Advisory | IWX | Berrien, Branch, Cass, Hillsdale, Saint Joseph | 14 hr |
| Mar 6, 3:14 PM EST | Tornado Warning | IWX | Cass, Saint Joseph | 31 min |
| Mar 6, 3:38 PM EST | Tornado Warning | IWX | Cass, Saint Joseph | 37 min |
| Mar 6, 4:26 PM EST | Tornado Warning | IWX | Branch, Saint Joseph | 20 min |
| Mar 6, 5:43 PM EST | Tornado Warning | IWX | Hillsdale | 22 min |
| Mar 6, 6:23 PM EST | Severe Thunderstorm Warning | IWX | Berrien, Cass | 37 min |
| Mar 6, 6:50 PM EST | Severe Thunderstorm Warning | IWX | Cass, Saint Joseph | 25 min |
Nearby
Tornado Warnings in Michigan, 2026Every tornado warning in 2026Tornadoes in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.